Delayed Nutrient Conversion for a Single Species Periodic Chemostat

Main Article Content

Jane Ireri
Ganesh Pokhariyal
Stephene Moindi

Abstract

In this paper we analyze a Chemostat model with periodic nutrient input modelled using Fourier series and incorporate delays in nutrient conversion. We show that both periodicity and delays have complementing influence in the long term behaviour of the species. Numerical results show that periodicity has bigger influence on species density variations for delays below the Hopf Bifurcation point, while for delays above the Bifurcation point,the delay effect is more influential.

Keywords:
DDE, Periodic Chemostat, Fourier series, Hopf Bifurcation

Article Details

How to Cite
Ireri, J., Pokhariyal, G., & Moindi, S. (2020). Delayed Nutrient Conversion for a Single Species Periodic Chemostat. Journal of Scientific Research and Reports, 26(5), 1-9. https://doi.org/10.9734/jsrr/2020/v26i530255
Section
Original Research Article

References

Watman Paul. Coexistence in Chemostart- like models. J. Rocky Mountain Journal of Mathematics. 1990;20:777-807.

Zhao Xiao-Qiang. Dynamical systems in population biology. Springer-Verlag, New York; 2003.

Kuang Yang. Delay differential equations with applications to population biology.

Academic Press, New York. 1993;3.

George Butler, Sze-Bi Hsu, Paul Watman. A mathematical model of the Chemostat with periodic washout rate. SIAM J. Appl. Math; Gail Wolkowicz, Xiao Quang Zhao.

n-species Competition in a periodic chemostat. Journal of Differential and Integral Equations; 2012.

George Kimathi, Adu Wasike, Ganesh Pokhariyal. Mutual inhibition, competition and periodicity in a two species chemostat- like system. IJMER; 2012.

Sze-Bi Hsu. A competition model for a seasonally fluctuating nutrient. Journal of Mathematical Biology; 1980.

Jun-Hai Ma, Yi Chen. Study for the bifurcation structure and the global

complicated character of a kind of non- linear finance system (I). Vol 2001;22.

Xuebing zhang, Honglan Zhu. Hopf Bifurcation and chaos of a delayed finance system. Hindawi Publishing Corporation;

Shangjiang Guo, Jianhong Wu. Bifurcation Theory of functional differential equations. Applied Mathematical Science.
;184